WoRMS taxon details

Johnstonia Quatrefages, 1866

129349  (urn:lsid:marinespecies.org:taxname:129349)

accepted
Genus
marine, brackish, fresh, terrestrial
recent only
Quatrefages, Armand de. (1866). On the Classification of the Annelides [Translated by W. S. Dallas]. <em>Annals and Magazine of Natural History.</em> (series 3) 17: 1-24., available online at http://dx.doi.org/10.1080/00222936608679471
page(s): 21; note: English translation of an 1865 work in which a Latin form of Johnstonia is used instead of the French Johnstonie of the French version [details]   
Homonymy As noted by Mackie & Gobin (1993) Quatrefages used Johnstonia twice in two different families, first Nereididae, then...  
Homonymy As noted by Mackie & Gobin (1993) Quatrefages used Johnstonia twice in two different families, first Nereididae, then Maldanidae. They applied successfully to the ICZN to have Johnstonia Quatrefages 1866 [maldanid] validated over the senior Johnstonia Quatrefages, 1849/50 [nereidid]. The earlier Johnstonia contains only the indeterminable Johnstonia prolifera Quatrefages, 1850. There are also further subsequent homonyms in other phyla (Mackie & Gobin, 1994). [details]
Read, G.; Fauchald, K. (Ed.) (2019). World Polychaeta database. Johnstonia Quatrefages, 1866. Accessed through: World Register of Marine Species at: http://www.marinespecies.org/aphia.php?p=taxdetails&id=129349 on 2019-08-20
Date
action
by
2004-12-21 15:54:05Z
created
2008-03-26 11:36:43Z
changed
2017-11-12 21:28:11Z
changed
2017-11-13 23:26:04Z
changed

Creative Commons License The webpage text is licensed under a Creative Commons Attribution 4.0 License


original description Quatrefages, Armand de. (1866). On the Classification of the Annelides [Translated by W. S. Dallas]. <em>Annals and Magazine of Natural History.</em> (series 3) 17: 1-24., available online at http://dx.doi.org/10.1080/00222936608679471
page(s): 21; note: English translation of an 1865 work in which a Latin form of Johnstonia is used instead of the French Johnstonie of the French version [details]   

taxonomy source Mackie, Andrew S. Y. and Gobin, Judith 1993. A review of the genus Johnstonia Quatrefages, 1866 (Polychaeta, Maldanidae), with a description of a new species from Trinidad, West Indies. Zoologica Scripta 22(3): 229-241. [details]   

taxonomy source Quatrefages, A. (1866). Histoire naturelle des Annelés marins et d'eau douce. Annélides et Géphyriens. <b>Volume 2.</b>. Première partie. 1-336. Deuxième Partie. 337-794. Explication des planches p.1-24. planches 1-20. Librarie Encyclopédique de Roret. Paris., available online at http://books.google.com/books?id=M_xNAAAAcAAJ
page(s): 244; note: Description (misspelled as Jonhstonia but clearly a lapsus for Johnstonia) [details]  OpenAccess publication 

additional source Fauchald, K. (1977). The polychaete worms, definitions and keys to the orders, families and genera. <em>Natural History Museum of Los Angeles County: Los Angeles, CA (USA), Science Series.</em> 28:1-188., available online at http://www.vliz.be/imisdocs/publications/123110.pdf [details]   

additional source Bellan, G. (2001). Polychaeta, <i>in</i>: Costello, M.J. <i>et al.</i> (Ed.) (2001). European register of marine species: a check-list of the marine species in Europe and a bibliography of guides to their identification. <em>Collection Patrimoines Naturels.</em> 50: 214-231. (look up in IMIS[details]   

status source Mackie, Andrew S. Y.; Gobin, Judith. (1994). Case 2859. Johnstonia Quatrefages, 1866 (Annelida, Polychaeta): Proposed conservation. <em>Bulletin of Zoological Nomenclature.</em> 51(1): 10-13., available online at https://biodiversitylibrary.org/page/12251752
note: Johnstonia Quatrefages 1866 [maldanid] proposed to be validated over Johnstonia Quatrefages, 1849 [nereidid] [details]  Available for editors  PDF available [request] 

status source International Commission on Zoological Nomenclature (ICZN). (1995). Opinion 1807: Johnstonia Quatrefages, 1866 (Annelida, Polychaeta): conserved. <em>Bulletin of Zoological Nomenclature.</em> 52(2): 204-205., available online at https://biodiversitylibrary.org/page/12338129 [details]  Available for editors  PDF available [request] 
From editor or global species database
Homonymy As noted by Mackie & Gobin (1993) Quatrefages used Johnstonia twice in two different families, first Nereididae, then Maldanidae. They applied successfully to the ICZN to have Johnstonia Quatrefages 1866 [maldanid] validated over the senior Johnstonia Quatrefages, 1849/50 [nereidid]. The earlier Johnstonia contains only the indeterminable Johnstonia prolifera Quatrefages, 1850. There are also further subsequent homonyms in other phyla (Mackie & Gobin, 1994). [details]